If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Toprol-XL (metoprolol)

Collapse

About the Author

Collapse

mtlieb Find out more about mtlieb
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • mtlieb
    replied
    Re: Toprol-XL (metoprolol)

    Sheryl,

    Fatigue was one of my biggest problems too, and at one point when i was at 300mg of Toprol i could barely make it out of bed. LOL. But that doesn't mean it's a bad drug, it was just a bad drug for me

    Hope all works out well for you!

    Jim

    Leave a comment:


  • sheryl
    replied
    Re: Toprol-XL (metoprolol)

    I have been on Toprol XL 50mg qd for approx 6 months. I do not have the palpatations like I did prior to the Toprol XL BUT the fatigue is awful!! I realize I am on a low dose but I have a low tolerance for medications, thank goodness for small blessings. I am discussing with my doctor about trying a different medication. Also, I am having head aches with blurred vision. I thought it was just me until reading this post & finding out many of you are having the same problem.

    This website has been extremely helpful to me. Thanks, Sheryl

    Leave a comment:


  • john m. jordan
    replied
    Re: Toprol-XL (metoprolol)

    sarah, thanx, for the speedy response. john

    Leave a comment:


  • Sarah
    replied
    Re: Toprol-XL (metoprolol)

    Lopressor and Toprol are just different company's brand names for metropolol. Toprol XL is a long-acting formulation of metropolol.

    Leave a comment:


  • john m. jordan
    replied
    Re: Toprol-XL (metoprolol)

    can someone distinguish between metoprolol toprol and toprol xl and lopressor, cant seeem to distinguish all this in the posts. thanx, john

    Leave a comment:


  • Lisa Salberg
    replied
    Re: Toprol-XL (metoprolol)

    Many with HCM report occational vision problems. This has not been reported well in the medical liturature but we hear it a great deal at the HCMA. This seems to go hand in hand with head aches ...why...not really sure it appears to maybe be a blood flow issue???
    When we know more so will you
    Lisa

    Leave a comment:


  • mtlieb
    replied
    Re: Toprol-XL (metoprolol)

    Hi All,

    I'm quite happy to report that the atenolol is still working very well as compared to the Toprol-XL and the only thing i've needed to adjust is that i am now splitting my dosage to get a little better round the clock coverage. I do wish they would make the darn pills a little bigger though. Rather than being able to cut a 100mg pill in half, i've had to get 50mg tablets which are about the same price so i'm paying twice as much as i was. Oh well! I'll consider myself lucky if that's the biggest problem i have to deal with from now on

    One thing i did want to ask about is that i am getting a little more dizziness and nausea now than when i was taking the one full dose every day. I would have thought splitting the dose rather than taking it all at once would have decreased side-effects rather than increase them. Anyone have a similar experience?

    BTW: In regard to Clive's post, i too get the vision problems from time to time. I've had my vision checked, still better than 20/20 and nobody has ever been able to find anything wrong in that department. Has this ever been documented as a bona fide HCM symptom, or just something a lot of us seem to get for no good reason?

    Thanks much,

    Jim

    Leave a comment:


  • Lisa Salberg
    replied
    Re: Toprol-XL (metoprolol)

    Clive - Welcome to the site. Re the vision issues - I tend to doubt it is due to the "acid in the 70's" as I too and many others have similar symptoms, while I can not speak for them I myself never "did" any acid in the 70's-80's or otherwise.
    Your heart rate being so low may be caused by a degree of heart block - rather common in HCM and if it becomes a problem a pacemaker can be used to get the rate up or ensure the rate is maintained.
    For those with very low heart rates beta blockers can be hard to tolorate - other meds may be used such as calcium channel blockers.
    Be well!
    Lisa

    Leave a comment:


  • Clive
    replied
    Re: Toprol-XL (metoprolol)

    I've recently been diagnosed with HCM. They started me on 50mg metaprolol twice a day and 10mg of a calcium channel blocker (amlodiapine) that I was taking already for mild hypertension, plus clopidogrel 75mg (this is a platelet reducer, like aspirin).

    The combination gave me a BP sub-100 and a pulse of 40. So I reduced the metaprolol to 25mg, was still too much so I eliminated the amlodiapine completely. My BP is now usually over 100 but my pulse rate is still only about 45 - 50, which I regard as very slow.

    I was interested to note one comment regarding the shimmering in the vision, like a kaleidoscope. I have had this for years, and always assumed it was caused by all the acid I took in the 70's. Maybe not . . . and since i started metoprolol I noticed in the last week, tingling in my little finger, left hand, I am now wondering if this is a drug effect?

    Best wishes
    Clive

    Leave a comment:


  • mtlieb
    replied
    Re: Toprol-XL (metoprolol)

    Shirley,

    I had a lot of nausea from the Toprol as well. It seemed to help quite a bit if i took it with food. I'm sure you already new that but it never hurts to suggest it anyway. I actually took mine while i was eating. Kinda snuck it down into my gut along with a mouthful of food. LOL. I hope the Toprol works well for you!

    Jim

    Leave a comment:


  • Lisa Salberg
    replied
    Re: Toprol-XL (metoprolol)

    Please discuss your symptoms with your doctor. You may need to adjust your meds, or it may be unrelated to your heart/meds...therefore it is wise to check it out. This is not a common side effect we hear about although it has come up from time to time.

    Be well,
    Lisa

    Leave a comment:


  • kathyn2
    replied
    Re: Toprol-XL (metoprolol)

    I got nauseous from it. Very nauseous. But the, I get nauseous from just about ever beta blocker and or calcium channel blocker they tried on me so I probably am not a good example. I have felt worse (heart wise) on all the heart meds tried on me than better so I am not taking anything at this time.

    Leave a comment:


  • shirleymahoney
    replied
    Re: Toprol-XL (metoprolol)

    i'm on 200mg of toprolxl, has anyone ever gotten nausea from taking this, i've been on this for a month now. i tried to cut grass yesterday,it was cool lower 70s , got maybe 8 rows had to quit SOB, and coughing, got chest pains last night and woke up this morning with nausea and had it all day. Never had nausea, before taking this med, i have hocm, was diagnoised in March Thank You shirley

    Leave a comment:


  • Pat
    replied
    Re: Toprol-XL (metoprolol)

    Jim,

    I, too, am glad you're now feeling better! And isn't it great that there are some options in drug therapy for us when one drug or another doesn't work out?

    And, Jim, thanks for letting us know what's happened with you. I often find myself thinking of some thread or another here and wondering what happened for that person. It's nice to know.

    Pat

    Leave a comment:


  • Reenie
    replied
    Re: Toprol-XL (metoprolol)

    Jim, just popping in to say that I'm glad you're feeling better.

    Reenie

    Leave a comment:

Today's Birthdays

Collapse

Working...
X